Alert archive / Kentucky / Tornado Warnings in 2014
Tornado Warning 24, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Oct 7, 2014, 7:06 PM EDT for Bath County, Menifee County, Montgomery County, Kentucky. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2014, 7:06 PM EDT (23:06 UTC)
- Expired
- Oct 7, 2014, 7:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Bath County, KY, Menifee County, KY, Montgomery County, KY
The radar
The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 7:08 PM EDT | HAIL 1.75 | Sideview, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 7, 2:02 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660
WFUS53 KJKL 072306
TORJKL
KYC011-165-173-072330-
/O.NEW.KJKL.TO.W.0024.141007T2306Z-141007T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
706 PM EDT TUE OCT 7 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
WESTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 730 PM EDT
* AT 705 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR NORTH MIDDLETOWN...AND MOVING EAST AT 45
MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
MOUNT STERLING AND PREWITT AROUND 715 PM EDT.
GATEWOODS STATION AND COONS STATION AROUND 720 PM EDT.
WALKERS CROSSING AND UPPER SPENCER AROUND 725 PM EDT.
CEDAR GROVES AND CORNWELL AROUND 730 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HOWARDS MILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3808 8375 3805 8369 3803 8364 3787 8366
3789 8375 3792 8376 3791 8379 3799 8401
3811 8408 3818 8399
TIME...MOT...LOC 2306Z 284DEG 40KT 3808 8409
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SHALLENBERGER1 follow-up statement
416
WWUS53 KJKL 072318
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
718 PM EDT TUE OCT 7 2014
KYC011-165-173-072330-
/O.CON.KJKL.TO.W.0024.000000T0000Z-141007T2330Z/
MENIFEE KY-MONTGOMERY KY-BATH KY-
718 PM EDT TUE OCT 7 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL BATH...
CENTRAL MONTGOMERY AND NORTHWESTERN MENIFEE COUNTIES UNTIL 730 PM
EDT...
AT 717 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR MOUNT STERLING...AND MOVING EAST AT 50 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
HOWARDS MILL AND WALKERS CROSSING AROUND 725 PM EDT.
HOPE AND CLAY LICK AROUND 730 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HOWARDS MILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3790 8366 3793 8372 3794 8376 3804 8404
3810 8404 3811 8397 3807 8374 3805 8369
3803 8364
TIME...MOT...LOC 2319Z 284DEG 43KT 3806 8391
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
KASWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Oct 7, 4:35 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Oct 7, 4:35 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 435 PM EDT TUE OCT 7 2014 .UPDATE... ISSUED AT 435 PM EDT TUE OCT 7 2014 UPDATED THE FORECAST TO EXTEND THE TORNADO WATCH A COUPLE OF COUNTIES SOUTH. THIS WAS MAINLY TO DEAL WITH THE DEVELOPING LINEAR CELLS JUST OUTSIDE OF ROCKCASTLE COUNTY. THE WCN HAS BEEN ISSUED ALONG WITH UPDATED GRIDS AND ZONES. HWO TO FOLLOW. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 350 PM EDT TUE OCT 7 2014 18Z SFC ANALYSIS SHOWS THE COLD FRONT ASSOCIATED WITH A DEEP AREA OF LOW PRESSURE MOVING CLOSER TO THE AREA. THE WIND FIELD AHEAD OF THIS FRONT IS VERY FAVORABLE FOR ROTATING STORMS WITH A MID LEVEL SPEED MAX MOVING INTO THE OHIO VALLEY. THIS...COMBINED WITH A SURGE OF MOIST AND UNSTABLE AIR INTO THE REGION...HAS RESULTED IN A THREAT FOR SUPERCELLS AND THEIR SEVERE WEATHER ATTRIBUTES ACROSS THE NORTHERN TWO THIRDS OF THE AREA...WHERE A TORNADO WATCH IS IN EFFECT. ON RADAR...A VERY STRONG/SEVERE CLUSTER OF STORMS IS NOW TRACKING THROUGH THE WATCH AREA TOWARD EAST KENTUCKY AND WILL MOVE ACROSS THE JKL CWA BETWEEN 4:30 AND 6 PM...MAINLY ALONG AND NORTH OF THE MOUNTAIN PARKWAY. ADDITIONAL STORMS WILL BE POSSIBLE AFTER THIS INITIAL BATCH OF STORMS PASS. A CLEARING OF THE LOWER CLOUDS IN THE WAKE OF THE EARLIER SHOWERS AND STORMS IS BRINGING TEMPERATURES UP INTO THE 60S AND 70S THROUGH THE AREA ALONG WITH SOUTHWEST WINDS OF 10 TO 20 KTS AND GUSTS TO 25 KTS. THE MODELS ARE IN GOOD AGREEMENT ALOFT WITH THE LARGE AND DEEP UPPER LOW SPINNING NORTH OF THE MIDWEST AND ITS ATTENDANT ENERGY PACKET RACING THROUGH THE SOUTHERN OHIO VALLEY THIS EVENING. THIS NODE OF THE UPPER LOW THEN LIFTS TO THE NORTHEAST ALLOWING FOR DECENT HEIGHT RISES IN ITS WAKE. THE ECMWF AND GEM ARE A VIRTUAL MATCH WITH THEIR FLATTENING OF THE PATTERN DURING THE DAY THURSDAY. LATER THAT NIGHT AN OPENING TROUGH OVER THE FOUR CORNER/S REGION WILL SEND MORE ENERGY THIS WAY IN THE FAST FLOW LEADING RIGHT INTO KENTUCKY. FOR THE MOST PART...USED A BLEND OF THE MODELS WITH A LEAN TOWARD THE HRRR AND NAM12 FOR THE NEAR TERM. SENSIBLE WEATHER WILL FEATURE A STORMY EVENING FOR AT LEAST THE NORTHERN PARTS OF EASTERN KENTUCKY. SCATTERED SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED FOR THE REST OF THE AREA INTO THE EVENING. THE STORMS WILL MOVE OFF BY LATE EVENING AND CONDITIONS WILL IMPROVE OVERNIGHT WITH ANOTHER COOL NIGHT ON TAP. FOR WEDNESDAY... HIGH PRESSURE WILL GIVE US ONE SOLID DAY OF DRY WEATHER WITH PARTLY CLOUDY SKIES. HOWEVER...THE FRONT THAT PUSHES OFF TO THE SOUTH TONIGHT WILL START TO COME BACK AS A WARM FRONT ON WEDNESDAY NIGHT WITH SHOWERS AND THUNDERSTORMS POSSIBLE BY DAWN IN BOTH THE NORTHERN PARTS OF THE AREA AND ALSO ALONG THE TENNESSEE BORDER. USED THE CONSSHORT AS A STARTING POINT FOR THE T/TD/WIND GRIDS THROUGH THE FIRST 18-24 HOURS BEFORE GOING WITH THE SUPERBLEND THEREAFTER. DID MAKE SOME ADJUSTMENTS TO THE LOWS TONIGHT AND WEDNESDAY NIGHT TO ACCOUNT FOR TERRAIN EFFECTS. AS FOR POPS...ENDED UP MORE SIMILAR TO THE WETTER MET NUMBERS TONIGHT AND AGAIN WEDNESDAY NIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 330 PM EDT TUE OCT 7 2014 THE EXTENDED FORECAST PERIOD BEGINS ON THURSDAY WITH THE BROAD CLOSED UPPER LOW OVER THE NORTHEASTERN CANADIAN MARITIMES AND SLOWLY SHIFTING EAST. MEANWHILE DURING THIS TIME...A RIDGE RESIDES OVER THE NORTHWEST CONUS WITH A CLOSED LOW BEING THE REMNANTS OF TROPICAL STORM SIMON MOVING OVER THE FOUR CORNERS REGION AND MOVING INTO THE CENTRAL PLAINS. BY THE WEEKEND...A STRONG JET STREAK DIVES OUT OF THE NORTHERN ROCKIES AND INTO THE CENTRAL PLAINS AS A TROUGH DEEPENS FURTHER WITH THE REMNANTS OF SIMON MOVING THROUGH THE BASE OF THE TROUGH AND INTO THE MID MS RIVER VALLEY. THE MODELS HAVE SEEM TO COME INTO AGREEMENT WITH THIS SCENARIO AS WELL AS THE SUPER BLEND MODEL...AT LEAST THROUGH THE WEEKEND. THE SUPER BLEND GAVE A CONSENSUS OF LIKELY POPS THROUGH THE WEEKEND SO KEPT THIS SOLUTION IN THE FORECAST. FOR DETAILS IN THE LOWER LEVELS...AN EXITING FRONT BECOMES STALLED AND ORIENTED WEST TO EAST ALONG THE TN VALLEY AND INTO KY DURING THE THURSDAY THROUGH SUNDAY PERIOD DUE TO STRONG RIDGING ALONG THE EAST COAST. THIS SETS UP A SCENARIO WHERE NUMEROUS WAVES MOVE ALONG THIS BOUNDARY PROVIDING RAIN CHANCES EVERYDAY DURING THE EXTENDED. THIS BEING A MORE SPRING LIKE PATTERN OCCURRING THIS TIME OF YEAR WITH VEGETATION ON THE DECLINE COULD MAKE FOR A CONCERN FOR FLOODING IN THE EXTENDED. WITH THE REMNANTS OF SIMON...THE INFLUX OF GULF MOISTURE AND AN ACTIVE JET FOR UPPER LEVEL SUPPORT THE INGREDIENTS MAY BE AVAILABLE FOR THIS EVENT. A FEW DETAILS WILL NEED TO BE IRONED OUT...ESPECIALLY WITH THE MODELS HANDLING A TRANSITION IN THE PATTERN BUT THIS SCENARIO WILL NEED TO BE MONITORED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 220 PM EDT TUE OCT 7 2014 CLEARING OF THE LOWER CLOUDS WILL LIKELY LEAD TO THE DEVELOPMENT OF WIDESPREAD SHOWERS AND THUNDERSTORMS BY LATE AFTERNOON ACROSS THE FORECAST AREA. A FEW OF THESE COULD BE SEVERE WITH LARGE HAIL... DAMAGING WINDS...AND AN ISOLATED TORNADO POSSIBLE...MAINLY NORTH OF THE HAL ROGERS PARKWAY. HAVE TIMED THE STORMS THROUGH THE TAF SITES BY 23/00Z. WITH THESE...IFR AND MVFR CONDITIONS WILL BE COMMON WITH BRIEF TIMES OF VLIFR ALONG WITH GUSTY WINDS UP TO 40 KTS...THOUGH THEY WILL BE SUSTAINED FROM THE SOUTHWEST AT 10 TO 15 KTS. OTHERWISE...THE CIGS WILL START TO CLEAR UP AFTER 03Z WITH A MOSTLY SUNNY DAY EXPECTED ON WEDNESDAY AND WINDS SWITCHING TO THE WEST AT 5 TO 10 KTS. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...GREIF LONG TERM...SHALLENBERGER AVIATION...GREIF
Hazardous weather outlook, Oct 7, 4:40 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 440 PM EDT TUE OCT 7 2014 KYZ044-050>052-058>060-068-069-079-080-104-106>120-082345- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD- LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER... HYDEN...WHITESBURG...INEZ...PIKEVILLE 440 PM EDT TUE OCT 7 2014 ...TORNADO WATCH 523 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL AFFECT MANY LOCATIONS ACROSS EASTERN KENTUCKY THROUGH MID EVENING. SOME STORMS COULD BE SEVERE PRODUCING LOCALLY HEAVY RAINFALL AND COPIOUS AMOUNTS OF SMALL HAIL WITH A FEW LARGE STONES POSSIBLE. IN ADDITION...DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING COULD ACCOMPANY ANY STRONG STORM. AN ISOLATED TORNADO WILL BE POSSIBLE FROM THE STRONGEST STORMS. MINOR FLOODING OF LOW LYING AREAS MAY ALSO OCCUR WHERE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING...WIND DAMAGE...OR HAIL TO THE JACKSON WEATHER OFFICE THROUGH THIS EVENING. KYZ083>088-082345- WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- INCLUDING THE CITIES OF...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN 440 PM EDT TUE OCT 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL AFFECT MANY LOCATIONS ACROSS EASTERN KENTUCKY THROUGH EARLY EVENING. SOME STORMS COULD BE SEVERE PRODUCING LOCALLY HEAVY RAINFALL AND COPIOUS AMOUNTS OF SMALL HAIL WITH A FEW LARGER STONES POSSIBLE. IN ADDITION...DAMAGING WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING COULD ACCOMPANY ANY STRONG STORM. ISOLATED MINOR FLOODING OF LOW LYING AREAS MAY ALSO OCCUR WHERE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING...WIND DAMAGE...OR HAIL TO THE JACKSON WEATHER OFFICE THROUGH THIS EVENING. AR/GREIF
In the hours before
Local storm report, Oct 7, 5:22 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
522 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 3 NE OLYMPIA SPRINGS 38.09N 83.63W
10/07/2014 BATH KY EMERGENCY MNGR
MULTIPLE TREES WERE BLOWN DOWN ONTO MUDLICK ROAD ABOUT
HALFWAY BETWEEN OLYMPIA SPRINGS AND SALT LICK.
&&
JPLocal storm report, Oct 7, 5:25 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
525 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL GRAY HAWK 37.39N 83.94W
10/07/2014 E0.75 INCH JACKSON KY FIRE DEPT/RESCUE
&&
JPLocal storm report, Oct 7, 5:26 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
526 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG OWINGSVILLE 38.14N 83.76W
10/07/2014 BATH KY EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON A HOUSE.
&&
JPSpecial weather statement, Oct 7, 6:00 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
600 PM EDT TUE OCT 7 2014
KYZ107-119-072230-
JOHNSON-MARTIN-
600 PM EDT TUE OCT 7 2014
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 630
PM EDT TUESDAY EVENING...
EAST CENTRAL JOHNSON AND
CENTRAL MARTIN.
AT 600 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OFFUTT...OR
NEAR PAINTSVILLE...MOVING EAST AT 45 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HAMMOND AROUND
605 PM EDT...PEVIER AROUND 610 PM EDT...BRADBURY AROUND 615 PM EDT...
LOVELY AROUND 620 PM EDT...OPPY AROUND 625 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR EASTERN KENTUCKY.
&&
LAT...LON 3773 8239 3782 8283 3792 8273 3792 8272
3789 8264 3789 8261 3790 8260 3787 8241
3785 8241 3783 8240 3778 8232 3775 8231
TIME...MOT...LOC 2200Z 278DEG 40KT 3784 8272
KASSpecial weather statement, Oct 7, 6:45 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
645 PM EDT TUE OCT 7 2014
KYZ050-051-072300-
MONTGOMERY-BATH-
645 PM EDT TUE OCT 7 2014
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700
PM EDT TUESDAY EVENING...
NORTHERN MONTGOMERY AND
CENTRAL BATH.
AT 645 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRASSY LICK...
OR NEAR MOUNT STERLING...MOVING EAST AT 50 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...EWINGTON AROUND
650 PM EDT...KENDALL SPRINGS AROUND 655 PM EDT...BOURBON FURNACE
AROUND 700 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3817 8370 3805 8366 3806 8405 3808 8406
3813 8408 3814 8406
TIME...MOT...LOC 2245Z 269DEG 43KT 3810 8396
KASLocal storm report, Oct 7, 7:03 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
703 PM EDT TUE OCT 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG HAZARD 37.25N 83.20W
10/07/2014 PERRY KY BROADCAST MEDIA
A LARGE TREE LIMB WAS BLOWN DOWN ONTO A VEHICLE IN
DOWNTOWN HAZARD. THE TIME OF THE EVENT IS ESTIMATED FROM
RADAR.
&&
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:17 PM EDT | Special Weather Statement | JKL | Jackson, Pulaski, Rockcastle | 58 min |
| Oct 6, 8:24 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle | 51 min |
| Oct 6, 8:51 PM EDT | Special Weather Statement | JKL | Breathitt, Floyd, Magoffin, Martin | 54 min |
| Oct 6, 9:09 PM EDT | Special Weather Statement | JKL | Clay, Perry | 66 min |
| Oct 6, 9:12 PM EDT | Special Weather Statement | JKL | Jackson, Owsley, Pulaski, Rockcastle | 63 min |
| Oct 6, 9:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Laurel, Lee and 3 more | 46 min |
| Oct 6, 9:42 PM EDT | Special Weather Statement | JKL | Bath, Fleming, Montgomery, Rowan | 63 min |
| Oct 6, 9:53 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Estill, Jackson, Laurel, Lee and 4 more | 4 hr |
| Oct 6, 9:59 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more | 5 hr |
| Oct 6, 10:08 PM EDT | Special Weather Statement | JKL | Estill, Lee, Menifee, Powell, Wolfe | 37 min |
| Oct 6, 10:16 PM EDT | Special Weather Statement | JKL | Pike | 44 min |
| Oct 6, 10:19 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Montgomery, Morgan, Powell and 1 more | 26 min |
| Oct 6, 10:39 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 51 min |
| Oct 6, 10:44 PM EDT | Special Weather Statement | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan, Wolfe | 31 min |
| Oct 6, 10:52 PM EDT | Special Weather Statement | JKL | Bell, Knox, McCreary, Whitley | 23 min |
| Oct 6, 11:00 PM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Pike | 2 hr |
| Oct 6, 11:21 PM EDT | Special Weather Statement | JKL | Bell, Harlan, Knox, Whitley | 24 min |
| Oct 6, 11:24 PM EDT | Special Weather Statement | JKL | Clay, Laurel | 36 min |
| Oct 6, 11:30 PM EDT | Special Weather Statement | JKL | Owsley | 30 min |
| Oct 6, 11:46 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel | 29 min |
| Oct 6, 11:55 PM EDT | Special Weather Statement | JKL | Harlan | 35 min |
| Oct 7, 12:06 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Knott, Laurel, Leslie, Letcher and 3 more | 114 min |
| Oct 7, 12:06 AM EDT | Special Weather Statement | JKL | Knott | 39 min |
| Oct 7, 12:10 AM EDT | Special Weather Statement | JKL | Clay, Perry | 35 min |
| Oct 7, 12:59 AM EDT | Areal Flood Advisory | JKL | Floyd, Knott, Letcher, Perry, Pike | 61 min |
| Oct 7, 1:59 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Magoffin | 91 min |
| Oct 7, 2:02 AM EDT | Special Weather Statement | JKL | Magoffin | 28 min |
| Oct 7, 2:35 AM EDT | Special Weather Statement | JKL | Magoffin | 40 min |
| Oct 7, 2:38 AM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 37 min |
| Oct 7, 2:52 AM EDT | Special Weather Statement | JKL | Magoffin | 23 min |
| Oct 7, 3:14 AM EDT | Special Weather Statement | JKL | Rockcastle | 31 min |
| Oct 7, 3:16 AM EDT | Special Weather Statement | JKL | Owsley | 29 min |
| Oct 7, 3:43 AM EDT | Special Weather Statement | JKL | Owsley | 47 min |
| Oct 7, 4:09 AM EDT | Special Weather Statement | JKL | Knott | 36 min |
| Oct 7, 4:34 AM EDT | Special Weather Statement | JKL | Floyd, Knott | 41 min |
| Oct 7, 4:38 AM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Laurel, Lee, Owsley, Powell and 2 more | 3 hr |
| Oct 7, 4:57 AM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 48 min |
| Oct 7, 5:05 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 40 min |
| Oct 7, 5:45 AM EDT | Special Weather Statement | JKL | Clay, Laurel | 45 min |
| Oct 7, 5:50 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Knott, Laurel, Leslie and 2 more | 3 hr |
| Oct 7, 4:11 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Morgan, Rowan | 64 min |
| Oct 7, 4:17 PM EDT | Special Weather Statement | JKL | Jackson | 28 min |
| Oct 7, 4:19 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Rowan | 56 min |
| Oct 7, 4:25 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Lee, Owsley, Pulaski and 1 more | 65 min |
| Oct 7, 4:36 PM EDT | Tornado Warning | JKL | Bath, Fleming, Menifee, Montgomery, Rowan | 39 min |
| Oct 7, 4:41 PM EDT | Tornado Warning | JKL | Jackson, Laurel, Rockcastle | 34 min |
| Oct 7, 5:09 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Floyd, Johnson, Magoffin, Menifee and 2 more | 66 min |
| Oct 7, 5:13 PM EDT | Tornado Warning | JKL | Clay, Jackson, Laurel | 47 min |
| Oct 7, 5:24 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Harlan, Jackson, Knott, Laurel and 4 more | 66 min |
| Oct 7, 5:39 PM EDT | Tornado Warning | JKL | Clay, Harlan, Leslie, Perry | 36 min |
| Oct 7, 6:00 PM EDT | Special Weather Statement | JKL | Martin | 30 min |
| Oct 7, 6:14 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Montgomery, Morgan, Rowan | 46 min |
| Oct 7, 6:45 PM EDT | Special Weather Statement | JKL | Bath | 15 min |
| Oct 7, 6:52 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Menifee, Montgomery, Morgan, Rowan | 53 min |
| Oct 7, 7:08 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Magoffin, Martin, Morgan | 52 min |
| Oct 7, 7:08 PM EDT | Tornado Warning | JKL | Johnson, Magoffin, Morgan | 37 min |
| Oct 7, 7:21 PM EDT | Tornado Warning | JKL | Bath, Elliott, Menifee, Morgan, Rowan | 24 min |
| Oct 7, 7:27 PM EDT | Areal Flood Advisory | JKL | Bath, Johnson, Magoffin, Martin, Menifee, Montgomery and 1 more | 4 hr |
| Oct 7, 7:27 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Montgomery, Morgan, Rowan | 63 min |
| Oct 7, 7:33 PM EDT | Tornado Warning | JKL | Bath, Menifee, Morgan | 42 min |
| Oct 7, 7:39 PM EDT | Tornado Warning | JKL | Johnson, Martin | 11 min |
| Oct 7, 7:41 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Johnson, Magoffin, Menifee, Montgomery and 1 more | 64 min |
| Oct 7, 7:57 PM EDT | Tornado Warning | JKL | Elliott, Johnson, Morgan | 48 min |
Nearby
Tornado Warnings in Kentucky, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.